Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 375, NWS Wichita, KS

June 28, 2008Elk County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 28, 2008, 9:08 AM CDT for Elk County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2008, 9:08 AM CDT (14:08 UTC)
Expired
Jun 28, 2008, 9:45 AM CDT
In force
37 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Elk County, KS

The radar

The Wichita radar (KICT), 103 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 2.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
463 J/kg
Mixed-layer CIN
-371 J/kg
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 281408
SVRICT
KSC049-281445-
/O.NEW.KICT.SV.W.0375.080628T1408Z-080628T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
908 AM CDT SAT JUN 28 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELK COUNTY IN SOUTHEAST KANSAS.

* UNTIL 945 AM CDT.

* AT 905 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
  UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 7 MILES NORTHWEST OF HOWARD TO ELK FALLS TO 7 MILES SOUTHEAST
  OF MOLINE...AND MOVING EAST AT 42 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ELK FALLS...GRENOLA...HOWARD...LONGTON...MOLINE.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.

LAT...LON 3760 9652 3760 9596 3729 9596 3730 9651
TIME...MOT...LOC 1408Z 273DEG 36KT 3756 9628 3741 9616
          3728 9620

$$

SCHRECK
3 follow-up statements
000 
WWUS53 KICT 281427
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
927 AM CDT SAT JUN 28 2008

KSC049-281445-
/O.CON.KICT.SV.W.0375.000000T0000Z-080628T1445Z/
ELK KS-
927 AM CDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELK COUNTY
UNTIL 945 AM CDT...

AT 924 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF HOWARD TO 7 MILES EAST OF
LONGTON TO 9 MILES SOUTHEAST OF LONGTON...MOVING EAST AT 41 MPH.

SEVERE WIND GUSTS COULD OCCUR WELL BEHIND THE LEADING EDGE OF THE 
PRECIPITATION IN ELK COUNTY.

THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF ELK COUNTY.

LAT...LON 3760 9652 3760 9596 3729 9596 3730 9651
TIME...MOT...LOC 1427Z 273DEG 36KT 3755 9604 3740 9592
          3727 9596

$$

SCHRECK
000 
WWUS53 KICT 281438
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
939 AM CDT SAT JUN 28 2008

KSC049-281445-
/O.CON.KICT.SV.W.0375.000000T0000Z-080628T1445Z/
ELK KS-
939 AM CDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELK COUNTY
UNTIL 945 AM CDT...

AT 937 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTHEAST OF LONGTON TO 13 MILES EAST OF LONGTON TO 12
MILES SOUTHEAST OF LONGTON...MOVING EAST AT 41 MPH.

THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF ELK COUNTY.

LAT...LON 3760 9652 3760 9596 3729 9596 3730 9651
TIME...MOT...LOC 1439Z 273DEG 36KT 3749 9594 3739 9582
          3726 9590

$$

SCHRECK
000 
WWUS53 KICT 281446
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
947 AM CDT SAT JUN 28 2008

KSC049-281457-
/O.EXP.KICT.SV.W.0375.000000T0000Z-080628T1445Z/
ELK KS-
947 AM CDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR ELK COUNTY HAS EXPIRED...

AT 942 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

LAT...LON 3760 9652 3760 9596 3729 9596 3730 9651
TIME...MOT...LOC 1438Z 273DEG 36KT 3749 9595 3739 9583
          3726 9591

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:06 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 28, 8:06 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
806 AM CDT SAT JUN 28 2008

.UPDATE...

TODAY:

THUNDERSTORMS CONTINUE TO DEVELOP IN ELEVATED BAROCLINIC ZONE NORTH
OF SURFACE FRONT. COMBO OF DECENT ELEVATED INSTABILITY AND
DIFFLUENT UPPER FLOW ALLOWED SEVERE CLUSTER OF STORMS TO MOVE
ACROSS SOUTH CENTRAL KS. LATEST RADAR TRENDS SHOW A DECLINE IN
INTENSITY...HOWEVER PRECIPITATION COVERAGE HAS BEEN INCREASING
ACROSS CENTRAL KS. AFTER COORDINATION WITH STORM PREDICTION
CENTER...OPTED TO EXTEND SEVERE THUNDERSTORM WATCH UNTIL 9 AM FOR
EXTREME SOUTH CENTRAL KS WHERE THREAT PERSISTS. ALSO SOME MORE
ISOLATED STRONG/SEVERE STORMS IN SOUTHEAST KS. UNLIKE
YESTERDAY...IT APPEARS THAT GLOBAL FORECAST SYSTEM MODEL HAS
BETTER HANDLE ON PRECIPITATION SO FAR. THIS WOULD SUGGEST THAT
PRECIPITATION WILL QUICKLY WANE OVER MOST OF THE AREA DURING
MORNING...WITH PRECIPITATION THIS AFTERNOON CONFINED TO FAR
SOUTH/SOUTHEAST PARTS OF FORECAST AREA. -HOWERTON

&&

.AVIATION...

FORECAST RELATIVELY QUIET OUTSIDE OF THUNDERSTORM CHANCES THIS
MORNING. SO FAR MOST LOCATIONS HAVE REMAINED VFR WITH EXCEPTION
OF THOSE LOCATION DIRECTLY IMPACTED BY THE STRONGER STORMS. THOSE
AIRPORTS DID BRIEFLY GO MVFR ON CEILINGS AND IFR ON VISIBILITY.
-HOWERTON

&&

.PREV DISCUSSION... /ISSUED 257 AM CDT SAT JUN 28 2008/

DISCUSSION...

TODAY:

SCATTERED THUNDERSTORMS WILL LIKELY PERSIST THROUGH THE MORNING
WITH BEST COVERAGE ACROSS SOUTHEAST KS. HOWEVER FEW SHOWERS AND
ISOLATED THUNDERSTORMS HAVE FESTERED ACROSS NORTHWEST KS AND COULD
DRIFT INTO CENTRAL KS THROUGH DAYBREAK. WILL KEEP SMALL PROBABILITY
OF PRECIPITATION GOING TO ACCOUNT FOR THAT...BUT SUSPECT THOSE MAY
BE NIXED EARLY THIS MORNING.

MAIN ISSUE FOR TODAY WILL BE DEALING WITH COLD FRONT MOVING SOUTH
INTO OK. SOME HINT THAT A NARROW BAND OF 850MB MOISTURE WILL LAG
BEHIND THE FRONT...BUT CURRENT THINKING IS THAT LACK OF SIGNIFICANT
COLD POOL/UPPER DYNAMICS WOULD LIMIT/SUPPRESS POST FRONTAL
PRECIPITATION THIS AFTERNOON.

TONIGHT-SUN:

DRIER AIR WILL MOVING INTO THE AREA TONIGHT AND PERSIST THROUGH
SUN. LATEST 850MB TEMPERATURE PROGNOSES<-*->PROGNOSTICS SUGGEST
MAXIMUM TEMPERATURES MAY BE A BIT LOWER THAN PREVIOUS THOUGHT...
WHICH GIVEN POTENTIAL EVAPORATION FROM RECENT RAINFALL...SEEMS
REASONABLE.

MON-FRI:

MINOR TWEAK TO MAXES ON MON AND TUES...OTHERWISE NO CHANGES TO
GOING FORECAST. -HOWERTON

AVIATION... 0600 UTC TAFS...ICT/SLN/HUT/CNU/RSL...SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO INCREASE IN AREAL COVERAGE AND
INTENSITY OVER THE NEXT FEW HOURS ACROSS THE SOUTHEAST QUARTER OF
KANSAS...AS LOW-LEVEL JET IMPINGES ON COLD FRONT SLIDING SOUTH
ACROSS THE AREA. STRONG TO SEVERE STORMS WILL BE POSSIBLE...ALONG
WITH LOCALLY VERY HEAVY RAINFALL AMOUNTS.

KLEINSASSER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    87  62  83  62 /  40  10   0  10
HUTCHINSON      86  62  81  61 /  30  10   0  10
NEWTON          85  60  82  60 /  40  10   0  10
ELDORADO        86  60  82  58 /  40  10   0  10
WINFIELD-KWLD   87  63  84  61 /  40  10   0  10
RUSSELL         83  58  80  57 /  30  10   0  10
GREAT BEND      85  59  81  57 /  30  10   0  10
SALINA          84  63  81  62 /  30  10   0  10
MCPHERSON       85  62  81  61 /  30  10   0  10
COFFEYVILLE     88  62  85  58 /  40  10   0  10
CHANUTE         86  61  82  59 /  40  10   0  10
IOLA            86  61  82  59 /  30  10   0  10
PARSONS-KPPF    87  62  83  60 /  40  10   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 28, 4:59 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
459 AM CDT SAT JUN 28 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-291000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
459 AM CDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL LINGER THIS MORNING ACROSS THE AREA. A COUPLE
OF THE STORMS COULD BE STRONG WITH SMALL HAIL...WINDS TO AROUND 50
MPH AND LOCALLY HEAVY RAIN. AN ISOLATED SEVERE STORM CANNOT BE
RULED OUT THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT CHANCES FOR THUNDERSTORMS WILL BE FROM TUESDAY NIGHT
THROUGH THURSDAY. A FEW STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY DUE TO THE
ISOLATED NATURE OF THE THREAT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Local storm report, Jun 28, 6:42 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
642 AM CDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     TSTM WND GST     2 NW KINGMAN            37.67N 98.14W
06/28/2008  M72 MPH          KINGMAN            KS   AWOS

            WIND GUST WAS MEASURED AT KINGMAN AIRPORT.

&&

SCHRECK
Special weather statement, Jun 28, 6:50 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
650 AM CDT SAT JUN 28 2008

KSZ071-072-096-281245-
ALLEN-NEOSHO-WOODSON-
650 AM CDT SAT JUN 28 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ALLEN...NEOSHO AND WOODSON COUNTIES...

AT 647 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HUMBOLDT...OR 7 MILES SOUTHWEST OF IOLA...
AND MOVING EAST AT 26 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SCHRECK
Special weather statement, Jun 28, 7:41 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
741 AM CDT SAT JUN 28 2008

KSZ069-093-281345-
BUTLER-COWLEY-
741 AM CDT SAT JUN 28 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SOUTHERN BUTLER AND COWLEY COUNTIES...

AT 738 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DERBY TO UDALL TO 6
MILES NORTHEAST OF BRAMAN...AND MOVING EAST AT 32 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THESE STORMS MAY
PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR
POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND
FLOODING BECOME MORE IMMINENT.

SCHRECK
Local storm report, Jun 28, 7:57 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
757 AM CDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 AM     TSTM WND DMG     4 NW CLEARWATER         37.55N 97.55W
06/28/2008                   SEDGWICK           KS   BROADCAST MEDIA

            REPORTED FROM KFDI 2 AND 3 INCH LIMBS DOWN AT 215TH
            STREET WEST AND K-42. ESTIMATED WINDS OF 60 MPH.

&&

JAS
Local storm report, Jun 28, 8:53 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
853 AM CDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 AM     FLOOD            CHENEY                  37.63N 97.78W
06/28/2008                   SEDGWICK           KS   EMERGENCY MNGR

            VEHICLES STALLING OUT IN FLOODED ROADS ON MAIN STREET AND
            4TH AND 5TH STREETS IN CHENEY.

&&

JAS
Special weather statement, Jun 28, 8:56 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
856 AM CDT SAT JUN 28 2008

KSZ094-098-281500-
CHAUTAUQUA-ELK-
856 AM CDT SAT JUN 28 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHAUTAUQUA AND ELK COUNTIES...

AT 851 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
LATHAM TO MOLINE TO 6 MILES SOUTH OF CEDAR VALE...AND MOVING EAST AT
36 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SCHRECK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:47 PM CDTSevere Thunderstorm WarningICTHarper25 min
Jun 27, 11:24 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick23 min
Jun 28, 1:18 AM CDTSevere Thunderstorm WarningICTAllen, Woodson57 min
Jun 28, 1:40 AM CDTSevere Thunderstorm WarningICTAllen48 min
Jun 28, 1:51 AM CDTSevere Thunderstorm WarningICTNeosho23 min
Jun 28, 2:27 AM CDTRiver Flood WarningICTAllen, Neosho7 hr
Jun 28, 2:27 AM CDTRiver Flood WarningICTNeosho7 hr
Jun 28, 3:33 AM CDTSevere Thunderstorm WarningICTBarton57 min
Jun 28, 4:29 AM CDTSevere Thunderstorm WarningICTBarton37 min
Jun 28, 4:36 AM CDTAreal Flood WarningICTBarton4 hr
Jun 28, 5:49 AM CDTSevere Thunderstorm WarningICTReno71 min
Jun 28, 6:14 AM CDTSevere Thunderstorm WarningICTKingman61 min
Jun 28, 6:33 AM CDTSevere Thunderstorm WarningICTHarper43 min
Jun 28, 6:47 AM CDTSevere Thunderstorm WarningICTReno, Sedgwick, Sumner58 min
Jun 28, 7:50 AM CDTSevere Thunderstorm WarningICTCowley, Sumner55 min
Jun 28, 8:50 AM CDTAreal Flood WarningICTButler, Cowley, Kingman, Reno, Sedgwick, Sumner5 hr
Jun 28, 9:25 AM CDTSevere Thunderstorm WarningICTMontgomery, Wilson50 min
Jun 28, 9:57 AM CDTSevere Thunderstorm WarningICTLabette49 min
Jun 28, 10:42 AM CDTAreal Flood WarningICTLabette3 hr
Jun 28, 1:46 PM CDTRiver Flood WarningICTLabette, Neosho43 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.